Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 196, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 17, 2015, 2:22 PM CDT for Bossier Parish, Caddo Parish, Webster Parish, Louisiana; Columbia County, Lafayette County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2015, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 17, 2015, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Lafayette County, AR, Bossier Parish, LA, Caddo Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:24 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 17, 1:24 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT WED JUN 17 2015
.AVIATION...
TROPICAL DEPRESSION BILL CONTINUES TO DRIVE OUR WEATHER ACROSS THE
REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL KEEP THE TAF
SITES WITH VARYING FLIGHT CONDITIONS THROUGH THIS EVENING. KMLU
AND KELD MAY HOLD ON TO VFR CONDITIONS AS THE MAIN IMPACTS OF FROM
BILL HAVE BEEN WEST OF THEIR LOCATIONS. PRECIP SHOULD TAPER OFF
LATE THIS EVENING...BUT RAIN CHANCES WILL RETURN TOMORROW AS BILL
BEGINS TO MOVE OUT OF THE AREA. LOW VSBYS AND GUSTY WINDS 35-45KTS
WILL BE POSSIBLE IN THE STRONGER THUNDERSTORMS DURING THE FORECAST
PERIOD. /20/
&&
.PREV DISCUSSION... /ISSUED 1004 AM CDT WED JUN 17 2015/
DISCUSSION...
TROPICAL DEPRESSION BILL CONTINUES TO SLOWLY MOVE N THIS WEDNESDAY
MORNING THROUGH CENTRAL TEXAS. A FEEDER BAND IS TRAINING SHOWERS AND
THUNDERSTORMS ACROSS THE SAME AREAS OF E TX THAT WILL LIKELY RESULT
IN FLASH FLOODING.
CURRENT TEXT AND GRIDDED FORECASTS LOOK FINE...BUT WILL REINSPECT LATER
THIS MORNING BY 11 AM TO FINE TUNE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 89 75 90 / 50 40 30 30
MLU 73 92 75 92 / 20 30 20 30
DEQ 74 82 72 86 / 80 70 70 40
TXK 74 87 74 88 / 60 70 60 40
ELD 73 89 73 90 / 40 50 40 40
TYR 74 86 74 89 / 70 60 40 30
GGG 74 88 74 90 / 50 50 40 30
LFK 75 90 75 91 / 50 40 20 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-
108>111-124-125-136-137-149-150-152-165.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ096-108>111-
124-125-136-137-149-150.
&&Hazardous weather outlook, Jun 17, 11:46 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT WED JUN 17 2015 OKZ077-TXZ096-108>111-124-125-136-137-149-150-181115- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE-RUSK- 1146 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF TROPICAL DEPRESSION BILL REMAIN POSSIBLE THROUGH TONIGHT ACROSS PARTS OF EASTERN TEXAS...WHICH MAY LEAD TO FLASH FLOODING. ADDITIONALLY...A COUPLE OF WEAK TORNADOES MAY BE POSSIBLE THIS AFTERNOON...AS WIND SHEAR AND INSTABILITY VALUES ASSOCIATED WITH THE STORM APPEAR FAVORABLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE POTENTIAL FOR HEAVY RAINFALL AND AN ISOLATED SEVERE STORM REMAIN POSSIBLE THROUGH THURSDAY WITH THE REMNANTS OF TROPICAL DEPRESSION BILL. THE RAINFALL MAY RESULT IN FLASH FLOODING IN A FEW LOCATIONS. ADDITIONAL RIVER FLOODING ON THE NECHES...SABINE... ANGELINA...AND SULPHUR RIVERS OF EAST TEXAS IS ALSO POSSIBLE BY THURSDAY. A NEW RISE WILL DEVELOP ON THE RED RIVER IN NORTH TEXAS AND SOUTH OKLAHOMA AND SPREAD DOWNSTREAM INTO LOUISIANA THROUGH THE REMAINDER OF THIS JUNE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS COULD BE REQUIRED DURING THIS AFTERNOON AND EVENING IN THE SPIRAL THUNDERSTORM BANDS ASSOCIATED WITH TROPICAL DEPRESSION BILL. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-138-151>153-165>167-181115- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1146 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. VIII.
In the hours before
Special weather statement, Jun 17, 1:54 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
154 PM CDT WED JUN 17 2015
ARZ071-072-LAZ002>004-011-012-018-171945-
LAFAYETTE AR-COLUMBIA AR-RED RIVER LA-NATCHITOCHES LA-CLAIBORNE LA-
BOSSIER LA-WEBSTER LA-BIENVILLE LA-
154 PM CDT WED JUN 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAFAYETTE AND
SOUTHWESTERN COLUMBIA COUNTIES...SOUTHWESTERN CLAIBORNE...BOSSIER...
BIENVILLE...EASTERN RED RIVER...WEBSTER AND NORTH CENTRAL
NATCHITOCHES PARISHES UNTIL 245 PM CDT...
AT 153 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BENTON TO CAMPTI...AND
MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BOSSIER CITY...NATCHITOCHES...MINDEN...SPRINGHILL...LEWISVILLE...
HAUGHTON...BENTON...RINGGOLD...SIBLEY...CULLEN...CAMPTI...PLAIN
DEALING...COTTON VALLEY...GIBSLAND...SAREPTA...DOYLINE...BRADLEY...
TAYLOR...DUBBERLY AND DIXIE INN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.
&&
LAT...LON 3175 9310 3268 9376 3328 9368 3332 9368
3332 9367 3333 9367 3334 9368 3339 9368
3348 9367 3348 9362 3247 9291
TIME...MOT...LOC 1853Z 188DEG 12KT 3270 9370 3189 9313
20Local storm report, Jun 17, 1:57 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
157 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND DMG 4 N BLANCHARD 32.65N 93.89W
06/17/2015 CADDO LA LAW ENFORCEMENT
TREE DOWN ON 3049 NEAR BLANCHARD MOBILE AND TREE DOWN
ON BLANCHARD FURR ROAD
&&
EVENT NUMBER SHV1500586
25Special weather statement, Jun 17, 1:59 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CDT WED JUN 17 2015
ARZ050-059-070>072-LAZ001>003-OKZ077-TXZ097-112-171945-
MILLER AR-LITTLE RIVER AR-LAFAYETTE AR-SEVIER AR-COLUMBIA AR-
BOSSIER LA-WEBSTER LA-CADDO LA-MCCURTAIN OK-CASS TX-BOWIE TX-
159 PM CDT WED JUN 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR MILLER...LITTLE RIVER...WESTERN
LAFAYETTE...SOUTHWESTERN COLUMBIA AND SOUTHWESTERN SEVIER COUNTIES...
NORTHWESTERN BOSSIER...NORTHWESTERN CADDO AND NORTHWESTERN WEBSTER
PARISHES...SOUTHEASTERN MCCURTAIN...NORTHEASTERN CASS AND BOWIE
COUNTIES UNTIL 245 PM CDT...
AT 158 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF IDABEL TO
NEAR IDA...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TEXARKANA...ATLANTA...WAKE VILLAGE...SPRINGHILL...ASHDOWN...NEW
BOSTON...HORATIO...FOREMAN...NASH...HOOKS...QUEEN CITY...CULLEN...
REDWATER...MAUD...RED LICK...FOUKE...BRADLEY...TAYLOR...WILTON AND
RODESSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.
&&
LAT...LON 3398 9436 3298 9324 3292 9394 3365 9475
3373 9475 3373 9481 3377 9482 3376 9483
3373 9482 3374 9485 3380 9492 3382 9491
3381 9493 3382 9494
TIME...MOT...LOC 1858Z 258DEG 28KT 3378 9481 3299 9393
20Special weather statement, Jun 17, 2:03 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 203 PM CDT WED JUN 17 2015 ARZ070-071-171945- MILLER AR-LAFAYETTE AR- 203 PM CDT WED JUN 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR MILLER AND SOUTHWESTERN LAFAYETTE COUNTIES UNTIL 245 PM CDT... AT 203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRADLEY...OR 19 MILES WEST OF SPRINGHILL...MOVING NORTH AT 55 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TEXARKANA...FOUKE...MANDEVILLE...GENOA...CANALE...FERGUSON... KIBLAH...PLEASANT VALLEY...FORT LYNN AND GIN CITY. LAT...LON 3303 9367 3303 9396 3352 9403 3350 9380 TIME...MOT...LOC 1903Z 170DEG 49KT 3310 9378 VIII.
Special weather statement, Jun 17, 2:16 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 PM CDT WED JUN 17 2015
LAZ002>004-012-172000-
CLAIBORNE LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA-
216 PM CDT WED JUN 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAIBORNE...NORTHERN
BOSSIER...BIENVILLE AND WEBSTER PARISHES UNTIL 300 PM CDT...
AT 215 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ASSOCIATED WITH TROPICAL DEPRESSION BILL ALONG A LINE
EXTENDING FROM NEAR PLAIN DEALING TO 10 MILES EAST OF RINGGOLD...AND
MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MINDEN...SPRINGHILL...HAUGHTON...RINGGOLD...SIBLEY...CULLEN...PLAIN
DEALING...COTTON VALLEY...GIBSLAND...SAREPTA...DOYLINE...DUBBERLY...
DIXIE INN...HEFLIN...SHONGALOO...EASTWOOD...EVERGREEN...LUCKY...
CASTOR AND BIENVILLE.
LAT...LON 3224 9281 3224 9334 3290 9382 3293 9380
3295 9384 3298 9382 3300 9382 3299 9331
TIME...MOT...LOC 1915Z 254DEG 53KT 3297 9363 3235 9310
VIII.Special weather statement, Jun 17, 2:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 222 PM CDT WED JUN 17 2015 LAZ003-004-011-012-018>020-172000- RED RIVER LA-NATCHITOCHES LA-CLAIBORNE LA-WEBSTER LA-BIENVILLE LA- WINN LA-GRANT LA- 222 PM CDT WED JUN 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAIBORNE...WESTERN WINN...BIENVILLE...NORTHEASTERN RED RIVER...WEST CENTRAL GRANT... SOUTHEASTERN WEBSTER AND NORTHEASTERN NATCHITOCHES PARISHES UNTIL 300 PM CDT... AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DUBBERLY TO NEAR MONTGOMERY...AND MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NATCHITOCHES...COLFAX...RINGGOLD...CAMPTI...GIBSLAND...MONTGOMERY... DUBBERLY...HEFLIN...NATCHEZ...MARTIN...CLARENCE...GOLDONNA... SALINE...LUCKY...ASHLAND...CASTOR...ATHENS...CALVIN...BIENVILLE AND ATLANTA. LAT...LON 3278 9305 3150 9260 3159 9301 3243 9333 TIME...MOT...LOC 1921Z 241DEG 55KT 3254 9315 3171 9289 VIII.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:13 AM CDT | Lake Wind Advisory | SHV | Angelina, Camp, Cherokee, Franklin, Gregg, Morris and 7 more | 15 hr |
| Jun 17, 9:20 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 4 hr |
| Jun 17, 10:01 AM CDT | Flash Flood Warning | SHV | Rusk | 4 hr |
| Jun 17, 10:29 AM CDT | Special Weather Statement | SHV | Camp, Gregg, Panola, Upshur | 46 min |
| Jun 17, 10:53 AM CDT | River Flood Warning | SHV | Smith, Wood | 9 days |
| Jun 17, 12:23 PM CDT | Special Weather Statement | SHV | Bowie | 52 min |
| Jun 17, 12:24 PM CDT | Special Weather Statement | SHV | Bowie | 51 min |
| Jun 17, 12:50 PM CDT | Special Weather Statement | SHV | Bowie, Cass, Marion | 40 min |
| Jun 17, 1:21 PM CDT | Special Weather Statement | SHV | Bowie | 24 min |
| Jun 17, 1:59 PM CDT | Special Weather Statement | SHV | Bowie | 46 min |
| Jun 17, 2:40 PM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches | 4 hr |
| Jun 17, 11:23 AM CDT | Special Weather Statement | SHV | Sabine | 37 min |
| Jun 17, 1:06 PM CDT | Special Weather Statement | SHV | Caddo | 39 min |
| Jun 17, 1:15 PM CDT | Special Weather Statement | SHV | Bossier | 45 min |
| Jun 17, 1:19 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 26 min |
| Jun 17, 1:37 PM CDT | Areal Flood Advisory | SHV | Bienville, Bossier, Caddo | 3 hr |
| Jun 17, 1:38 PM CDT | Special Weather Statement | SHV | Natchitoches, Red River | 37 min |
| Jun 17, 1:54 PM CDT | Special Weather Statement | SHV | Bienville, Bossier, Red River, Webster | 51 min |
| Jun 17, 2:16 PM CDT | Special Weather Statement | SHV | Bienville, Bossier, Webster | 44 min |
| Jun 17, 2:22 PM CDT | Special Weather Statement | SHV | Bienville | 38 min |
| Jun 17, 2:48 PM CDT | Special Weather Statement | SHV | Claiborne | 87 min |
| Jun 17, 3:13 PM CDT | Special Weather Statement | SHV | Claiborne, Jackson, Lincoln, Ouachita, Union | 62 min |
| Jun 17, 3:17 PM CDT | Special Weather Statement | SHV | Grant, LaSalle, Natchitoches, Red River, Sabine, Winn | 88 min |
| Jun 17, 3:38 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 67 min |
| Jun 17, 6:05 PM CDT | Special Weather Statement | SHV | Union | 55 min |
| Jun 17, 1:50 PM CDT | Special Weather Statement | SHV | Miller | 55 min |
| Jun 17, 2:03 PM CDT | Special Weather Statement | SHV | Miller | 42 min |
| Jun 17, 2:15 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Little River, Miller, Nevada | 45 min |
| Jun 17, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.